Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 84, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Oct 3, 2018, 3:01 PM PDT. It took effect at Oct 4, 2018, 3:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2018, 3:01 PM PDT (22:01 UTC)
- In effect from
- Oct 4, 2018, 3:00 PM PDT
- Expired
- Oct 5, 2018, 3:05 AM PDT
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
264 WHUS76 KEKA 032201 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 301 PM PDT Wed Oct 3 2018 PZZ475-040615- /O.NEW.KEKA.SC.Y.0084.181005T0800Z-181005T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 301 PM PDT Wed Oct 3 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 3 PM PDT FRIDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 1 AM to 3 PM PDT Friday. * WINDS...N winds 10 to 15 kt, gusts to 25 mph possible, especially downwind of Cape Mendocino. * WAVES/SEAS...N waves building to around 7 to 8 ft at 6 to 7 seconds and and NW 3 ft at 12 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
6 follow-up statements
841 WHUS76 KEKA 040617 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 1117 PM PDT Wed Oct 3 2018 PZZ475-041430- /O.CON.KEKA.SC.Y.0084.181005T0800Z-181005T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1117 PM PDT Wed Oct 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 3 PM PDT FRIDAY... * WINDS...N winds 10 to 15 kt, gusts to 25 mph possible, especially downwind of Cape Mendocino. * WAVES/SEAS...N waves building to around 7 to 8 ft at 6 to 7 seconds and and NW 3 ft at 12 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
591 WHUS76 KEKA 040946 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 246 AM PDT Thu Oct 4 2018 PZZ475-041800- /O.CON.KEKA.SC.Y.0084.181005T0800Z-181005T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 246 AM PDT Thu Oct 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 3 PM PDT FRIDAY... * WINDS...N winds 10 to 20 kt with gusts to 25 mph possible, especially downwind of Cape Mendocino. * WAVES/SEAS...N waves building to around 4 to 6 ft at 5 to 7 seconds. Additional swell NW 5 ft at 12 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
181 WHUS76 KEKA 041544 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 844 AM PDT Thu Oct 4 2018 PZZ475-042345- /O.EXT.KEKA.SC.Y.0084.181004T2200Z-181005T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 844 AM PDT Thu Oct 4 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PDT FRIDAY... * WINDS...N winds 10 to 20 kt with gusts to 25 mph possible, especially downwind of Cape Mendocino. * WAVES/SEAS...N waves building to around 6 to 7 ft at 5 to 7 seconds. Additional swell NW 5 ft at 12 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
314 WHUS76 KEKA 042148 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 248 PM PDT Thu Oct 4 2018 PZZ475-050600- /O.CON.KEKA.SC.Y.0084.181004T2200Z-181005T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 248 PM PDT Thu Oct 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... * WINDS...N winds 10 to 20 kt with gusts to 25 mph possible, especially downwind of Cape Mendocino. * WAVES/SEAS...N waves 2 to 4 ft at 5 to 7 seconds...NW 5 ft at 13 seconds. Combined seas of 6 to 7 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
251 WHUS76 KEKA 050324 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 824 PM PDT Thu Oct 4 2018 PZZ475-051130- /O.CON.KEKA.SC.Y.0084.000000T0000Z-181005T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 824 PM PDT Thu Oct 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... * WINDS...N winds 10 to 20 kt with gusts to 25 mph possible, especially downwind of Cape Mendocino. * WAVES/SEAS...N waves 4 to 7 ft at 5 to 7 seconds and NW 5 ft at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
591 WHUS76 KEKA 051005 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 305 AM PDT Fri Oct 5 2018 PZZ475-051815- /O.CAN.KEKA.SC.Y.0084.000000T0000Z-181005T2200Z/ /O.NEW.KEKA.SC.Y.0085.181006T1500Z-181006T2200Z/ /O.NEW.KEKA.GL.A.0025.181006T2200Z-181008T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 305 AM PDT Fri Oct 5 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM TO 3 PM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 8 AM to 3 PM PDT Saturday. A Gale Watch has also been issued. This Gale Watch is in effect from Saturday afternoon through Sunday evening. The Small Craft Advisory has been cancelled. * WINDS...N winds 10 to 20 kt Saturday morning, increasing to 25 to 35 kt by Saturday night and continuing into Sunday. * WAVES/SEAS...N waves building to 9 to 12 ft at 10 seconds accompanied by NW 8 ft at 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ470-051815- /O.NEW.KEKA.SC.Y.0085.181006T1500Z-181006T2200Z/ /O.NEW.KEKA.GL.A.0025.181006T2200Z-181008T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 305 AM PDT Fri Oct 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 3 PM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 8 AM to 3 PM PDT Saturday. A Gale Watch has also been issued. This Gale Watch is in effect from Saturday afternoon through Sunday evening. * WINDS...N winds 10 to 20 kt Saturday morning, increasing to 25 to 35 kt by Saturday night and continuing into Sunday. * WAVES/SEAS...N waves building to 9 to 12 ft at 10 seconds accompanied by NW 8 ft at 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ450-455-051815- /O.NEW.KEKA.SC.Y.0085.181006T1900Z-181008T0400Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 305 AM PDT Fri Oct 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 9 PM PDT SUNDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from noon Saturday to 9 PM PDT Sunday. * WINDS...N 15 to 25 kt with local gusts to 35 kt developing Saturday afternoon. * WAVES/SEAS...Steep N seas building to 6 to 8 ft at 10 seconds, accompanied by NW 7 ft at 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 3, 2:52 PM PDT, 9 minutes earlier.
Area forecast discussion, Oct 3, 2:52 PM PDT, 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 252 PM PDT Wed Oct 3 2018 .SYNOPSIS...An upper level trough will generate occasional showers, primarily across the interior, through Thursday. Another trough will bring a chance for rain by Friday evening. Drier weather and sunnier skies are expected for the weekend. && .DISCUSSION...Showers redeveloped across the interior today with most of activity across eastern Mendocino county and Trinity county. Isolated lightning strikes have also occurred, though most of the strikes have been just east of the forecast area. Expect locally heavy showers to persist through at least early evening, then for shower intensity to diminish and coverage to decrease through the remainder of tonight. A mid level shortwave trough will progress across the area Thursday morning. This should result in another uptick shower activity, primarily over the interior. Drier northwesterly flow aloft behind this trough will spread into the area on Thursday and the activity will diminish. Isolated light showers may still develop with the daytime heating along the eastern periphery of Trinity and Mendocino counties though. Another shortwave trough embedded in NW flow aloft will quickly approach on Friday and provide another chance for rain by Friday evening. The best potential for rain at this time looks to be over Del Norte and northern Humboldt counties, with perhaps light showers possible elsewhere. A high amplitude ridge is forecast to build across the northeastern Pacific, while a trough deepens over the intermountain west this weekend. Northerly winds will strengthen over the weekend and favor dry weather condition across the area. Breezy to locally windy conditions are also expected. Clearer skies will also result in cool mornings and perhaps isolated patches of frost in Trinity county. Fog and low clouds in the interior valleys may initially hinder frost development. It will probably take a day or two of drying and sunshine before frost becomes likely in the interior valleys. The high amplitude dry flow pattern will likely hold early to mid next week. The models continue to indicate a cold and dry northerly developing early to mid next week. Chances for additional bouts of precip do not look very promising at this point. A couple of perturbations may generate some showers along with high elevation snow showers, however the timing is still uncertain. This pattern will also be favorable for blustery north to northeasterly winds across the area as the disturbances drop into the backside of a large scale trough centered to our east. The threat for interior valley frost and colder overnight temperatures should increase during this time frame. && .AVIATION...A period of denser fog resulting in very low visibilities impacted the coastal terminals through late morning. Interior low-lying valley fog was observed early this morning and burned off by mid-morning. Ceilings have been a bit tricky this morning and early afternoon with passing high clouds and low to mid- level cloud heights constantly changing. Expect MVFR to IFR conditions along the coast, with occasional showers in the vicinity this afternoon and evening with the IFR to LIFR conditions returning tonight. Inland terminals should see mostly VFR conditions through tonight with an occasional showers in the vicinity, possibly impacting the terminal. && .MARINE...General northerlies are expected through this weekend. The lone exceptions will be along the coast, with a brief period of southerlies Friday night across the northern inner waters and localized westerlies along the immediate coast through tonight. Winds will gradually increase through the weekend, with near Gale Force gusts possible beginning Saturday afternoon. The gusty winds will persist through the weekend accompanied by building seas to near 13 feet Sunday morning. Wave heights around 7 to 8 feet are forecast for the southern outer waters tonight. Decided to go with a Small Craft Advisory beginning after midnight tonight and last through Friday afternoon. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...Flash Flood Watch until 7 PM PDT this evening for CAZ110-113. NORTHWEST CALIFORNIA COASTAL WATERS... Small Craft Advisory from 1 AM to 3 PM PDT Friday for PZZ475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Oct 3, 12:15 PM PDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 1215 PM PDT Wed Oct 3 2018 CAZ101>106-109-112-041915- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior- 1215 PM PDT Wed Oct 3 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-113-041915- Northwestern Mendocino Interior-Southeastern Mendocino Interior- 1215 PM PDT Wed Oct 3 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Flash Flood Watch is currently in effect. Locally heavy downpours will be possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-111-041915- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- 1215 PM PDT Wed Oct 3 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Isolated thunderstorms and locally heavy downpours will be possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 3, 2:27 PM PDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
227 PM PDT WED OCT 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM FLASH FLOOD 8 ENE TALMAGE 39.20N 123.04W
10/03/2018 MENDOCINO CA PUBLIC
EMERGENCY MANAGER RELAYED A REPORT OF A
CREEK BEGINNING TO FLOOD A BARN NEAR THE
MENDOCINO-LAKE COUNTY BORDER. THE WATER WAS
BLACK FROM ASH IN THE MENDOCINO COMPLEX AND
HIGHER THAN THE RESIDENT HAD EVER SEEN
BEFORE.
&&
RPAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 9:54 AM PDT | Flash Flood Watch | EKA | Mendocino | 9 hr |
| Oct 3, 1:01 PM PDT | Flash Flood Warning | EKA | Mendocino | 3 hr |
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.